Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Decreasing MTX - mild symptoms


11-06-2012, 11:21 PM   #1
jonique
Senior Member
 
jonique's Avatar
 
Join Date: Oct 2012
Location: Vancouver, British Columbia

My Support Groups:
Decreasing MTX - mild symptoms

Hi Everyone,

I am new to the forum and find it very interesting and useful to read all the posts with various opinions, experiences and information.

I have Crohn's Disease along with seronegative spondyloarthropathy. I have been on Methotrexate 25 mg sub q for 8 months now and have noticed a significant difference in my symptoms of CD and the arthritis, however, I continue to have fatigue and nausea all the time but worse for the 3 days after my injection. I have not left my home on a Sunday in several months due to no energy!

I decreased the MTX to 22.5 mg last week and the plan is to go down to 12.5 mg. However, after my first reduction last week, I noticed a very slight return of arthritis.

My question is, if I reduce the MTX and some mild symptoms return the first week, do they go away again once my body adjusts to the lower dose?

I really want to get the dosage down to reduce the side-effects so I'm hoping that my body adjusts to the new dose, then I can reduce again and get used to that dose, etc. until I am down to the 12.5.

thank you!!
12-23-2012, 01:17 AM   #2
jmckinley
Senior Member
 
jmckinley's Avatar
 
Join Date: May 2012
Location: Alabama
I could be way off, but I feel like lowering your dose could cause you to have a flare. The 25mg may be just enough to keep your disease at bay. If your symptoms returned with just a slight decrease, a larger decrease might cause even more symptoms. I would talk to your GI.

When do you take your injection? My son gets his injections on Saturday afternoons along with a zofran for the nausea. He goes to bed early on Saturday night. He is still tired on Sunday and Monday, but not near as much as before the zofran. He can still do things and function.

I hope you get it figured out soon. The side effects are no fun!
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Decreasing MTX - mild symptoms
Thread Tools


All times are GMT -5. The time now is 03:11 PM.
Copyright 2006-2017 Crohnsforum.com